MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC BIOPSY GUIDE; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC BIOPSY GUIDE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 960-539
Medical Device Problem Codes Mechanical Problem (1384); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); High Blood Pressure/ Hypertension (1908); Tachycardia (2095); Blurred Vision (2137)
Date of Event 10/04/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
H3, h6: no products have been returned to medtronic for analysis.Codes b17, c20, and d15 are applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used during a cranial biopsy procedure.It was reported that one screw of the biopsy needle kit was broken.While performing a temporal biopsy of a diffused brain lesion under neuro-navigation, the surgeon attached the instrument holder on the support arm.After blocking the trajectory, the surgeon made a drill bit hole.The surgeon noticed that the instrument holder had moved.When the biopsy needle was inserted, it did not enter the drill hole confirming that the instrument holder had moved.The surgeon recalculated a new trajectory.At this point, the surgeon noticed that the instrument holder was not holding properly.It was not possible for the surgeon to tighten it further so that it would no longer move on one of its rotational axes (the proximal axis.) the surgeon blocked it with adhesive tape to be able to validate a new trajectory.It was thus no longer mobile.The surgeon was able to make a second drill hole and insert the biopsy needle.On neuro-navigation, the needle's progress was correctly seen up to, but not beyond, the chosen target.During the biopsy, the patient experienced tachycardia and a hypertensive peak.On removal of the fields bilateral mydriasis, which regressed spontaneously.The patient then rapidly developed persistent left mydriasis despite administration of mannitol.The brain scan revealed a diffused meningeal hemorrhage.The patient passed in bilateral mydriasis that evening.There was no possible therapeutic treatment, especially as the result of the exte mporaneous examination glial lesion with malignant cells and necrosis.

Brand Name
BIOPSY GUIDE
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key18067098
Report Number1723170-2023-02147
Device Sequence Number15393398
Product Code HAW
UDI-Device Identifier00681490991520
UDI-Public00681490991520
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K954276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number960-539
Device Catalogue Number960-539
Device Lot Number030210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Initial Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/02/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown